Hail, Trego
- When
- June 22, 2:05 PM CST
- Where
- Trego County, 2 mi N of Collyer
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.067, -100.117
18 thunderstorm wind, 14 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 22, 2:22 AM CST, 11 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 322 AM CDT THU JUN 22 2006 .DISCUSSION... DAYS 1-2... STILL A DIFFICULT FCST FOR PCPN TODAY AND TONIGHT. ZONAL WEST- NORTHWEST FLOW ALOFT THIS TIME OF YEAR VERY SUSCEPTIBLE TO MULTIPLE CONVECTIVE EPISODES...TRIGGERED BY VERY SUBTLE PERTURBATIONS IN THE LARGER SCALE FLOW REGIME NEAR/ALONG THE LOWER TROPOSPHERIC FRONTAL ZONE. IT IS EASY TO READ TOO MUCH INTO THE MODELS IN PATTERNS LIKE THIS...ESPECIALLY QPF FIELDS BEYOND 24 HOURS...WITH SO MUCH TRANSFER OF FORCING DOWNSCALE AND UPSCALE FROM DEEP MOIST CONVECTION. CONVECTIVELY FORCED MESOSCALE VORTICITY MAX HAD EMERGED EARLY THIS MORNING OVER WESTERN CENTRAL KANSAS. THE NAM AND GFS ACTUALLY PICK UP ON THIS WELL...ALTHOUGH THE GFS BLOWS IT UP TOO MUCH WHICH IS A COMMON BIAS. THIS VORT WILL CONTINUE TO MOVE SLOWLY EAST THROUGH CENTRAL/EASTERN KANSAS DURING THE DAY...THIS WILL KEEP SOUTHWEST KANSAS IN AN OVERALL REGION OF SUBSIDENCE. MOIST UPSLOPE FLOW WILL CONTINUE ON THE HIGH PLAINS OF COLORADO TODAY...THANKS IN PART TO ANOTHER MINOR S/WV MOVING INTO THE ROCKIES IN THE WEST-NORTHWEST FLOW. AS IS TYPICALLY THE CASE IN A NORTHWEST FLOW SITUATION...THE NEXT DAYS CONVECTIVE EPISODE SHOULD BE A BIT FARTHER SOUTH. STORMS SHOULD INITIATE LATE THIS AFTERNOON ALONG THE FRONT RANGE ESPECIALLY NEAR THE PALMER DIVIDE. THE MID-UPPER MEAN FLOW WILL HAVE A BIT MORE NORTHERLY COMPONENT TODAY VS. YESTERDAY...WHICH WILL KEEP A MAJORITY OF THE STORMS IN COLORADO FOR MUCH OF THE AFTERNOON AND EVENING. ANOTHER MCS SHOULD EVOLVE LATE THIS EVENING...WHICH WILL ROLL SOUTHEAST INTO SOUTHEASTERN COLORADO AND FAR SOUTHWESTERN KANSAS. PLAN IS TO GO WITH A TIGHT GRADIENT IN POPS...HIGHEST IN THE FAR SOUTHWEST NEAR 60 PERCENT FOR TONIGHT. THE EASTERN TWO THIRDS OF THE CWA...WILL GO WITH 15 POPS GIVEN THE MID-UPPER FLOW AND BEST DEEP LAYER FORCING WELL TO THE WEST WITH MOST OF KANSAS REMAINING IN SUBSIDENCE BEHIND THIS MORNINGS WAVE. HIGH TEMPS SHOULD BE AROUND THE 83 TO 85F RANGE FOR MOST LOCALES TODAY AND FRIDAY. FRIDAY LOOKS LIKE BENIGN WEATHER WITH SURFACE HIGH PRESSURE DOMINATING THE ENTIRE REGION WITH THE MAIN POLAR FRONT WELL SOUTH OF THE AREA EVEN KEEPING UPSLOPE POSSIBILITIES PRETTY LOW...ALTHOUGH WILL STILL HAVE TO WATCH THE POTENTIAL FOR ANOTHER RIPPLE WITH MID LEVEL TEMPS PRETTY COOL. -UMSCHEID DAYS 3-7... NO MAJOR CHANGES TO GOING FCST GRIDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 82 65 85 62 / 40 10 10 10 GCK 82 64 86 62 / 30 20 10 10 EHA 86 64 84 63 / 40 60 10 10 LBL 85 66 86 63 / 40 30 10 10 HYS 81 64 85 63 / 30 10 10 10 P28 83 66 85 63 / 50 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN25/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1157 AM CDT THU JUN 22 2006 KSZ030-031-043>046-063>066-077>081-087>090-231000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRAY-HODGEMAN-KIOWA- LANE-MEADE-NESS-PAWNEE-PRATT-RUSH-SCOTT-STAFFORD-TREGO- 1157 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE EACH NIGHT FROM FRIDAY THROUGH SUNDAY AS SMALL UPPER LEVEL DISTURBANCES MOVE THROUGH THE NORTHERN AND CENTRAL PLAINS IN THE PREVAILING NORTHWEST UPPER FLOW PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KSZ061-062-074>076-084>086-231000- GRANT-HAMILTON-HASKELL-KEARNY-MORTON-SEWARD-STANTON-STEVENS- 1157 AM CDT (1057 AM MDT) THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS DEVELOPING ALONG THE LEE OF THE ROCKIES ACROSS COLORADO ARE EXPECTED TO SPREAD SOUTHEAST LATER THIS AFTERNOON AND EARLY TONIGHT. SOME OF THESE STORMS WILL BE SEVERE WITH THE MAIN DANGER BEING LARGE HAIL AND DAMAGING WINDS. TORRENTIAL RAINS WITH THE STORMS MAY CAUSE SOME LOCALIZED FLOODING, ESPECIALLY IN URBAN AREAS WHERE RUNOFF IS LIMITED. AS THE STORM PROGRESS INTO FAR SOUTHWEST KANSAS TONIGHT THEY WILL ENCOUNTER WINDS TURNING WITH HEIGHT. AS A RESULT THERE WILL ALSO BE A CHANCE FOR ISOLATED TORNADOES AT THAT TIME FROM FAR SOUTHWEST KANSAS INTO THE PANHANDLES. THE GREATEST THREAT WILL BE GENERALLY SOUTH AND WEST OF A LINE FROM LAKIN TO SUBLETTE AND LIBERAL. THE STORMS SHOULD BE PRETTY MUCH OVER FOR KANSAS BY SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE EACH NIGHT FROM FRIDAY THROUGH SUNDAY AS SMALL UPPER LEVEL DISTURBANCES MOVE THROUGH THE NORTHERN AND CENTRAL PLAINS IN THE PREVAILING NORTHWEST UPPER FLOW PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED BEGINNING EARLY THIS EVENING MAINLY WEST OF A LIBERAL TO SATANTA TO DEERFIELD LINE. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1041 AM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL LIEBENTHAL 38.65N 99.32W
06/21/2006 E0.88 INCH RUSH KS TRAINED SPOTTER
&&
MBThe Goodland radar (KGLD), 140 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
18 thunderstorm wind, 14 hail, 2 tornado. Local standard time, as filed.
Trees blown down and posts broken off fences.
Several five inch diameter tree branches broken.
Two to three inch diameter tree branches broken.
Also had 2.40" of rain.
Trees uprooted by the wind.
Power lines were blown down across highway 56. Trees were uprooted in Larned. Many branches were broken.
Two to three inch diameter tree branches broken. Also had 2.00" of rain.
Measured by a television chase crew.
The roof of the Rolla post office was taken off by the high wind. Also had several four inch diameter tree branches broken.
A brief tornado touched down and dissipated quickly. No damage was observed.
A brief tornado touched down without doing any damage.
Large tree branches were broken all over town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyThe tornado archive for Kansas, 2006Warnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520598, 5520599, 5520600, 5520601, 5520602, 5520603, 5520604, 5520605, 5520606, 5520607, 5520608, 5520609, 5520610, 5520611, 5520612, 5520678, 5520679, 5520680, 5520681, 5520682, 5520683, 5520684, 5520685, 5520686, 5520687, 5520688, 5520689, 5520690, 5520691, 5520692, 5520693, 5520694, 5520695, 5520696.